About 5 days ago I re-tried starting Betaine HCL. I have been taking it while eating with protein, I don't take NSAIDS/steroids - I felt immediate relief the first 2 days. Unfortunately, then I started getting bad stomach aches and reflux in the throat. I was taking 1-2 pills per meal.
I do not know if I have an ulcer (I have only been diagnosed with gallstones and GERD). I can feel though that my digestion is very slow. I suspect Candida (positive with questionaire though the last time I had antibiotics was well over 20 yrs ago as a child) or SIBO. I was taking 5% iodine for awhile, but have had to stop due to bad hyper reaction (also with borax).
I feel rather discouraged at the moment because the supplements I feel would help are currently causing bad reactions.
I would appreciate any advice for repairing the stomach lining and taking some milder anti-bacterial/fungal so that I can eventually take these stronger supplements. (I started glutamine 2 weeks ago and have heard bitters - especially one from Germany starting with an 'I' - would help. I will also adhere to a strict diet, perhaps only vegetable soup for a few days or week as protein is currently difficult. I have restarted being no sugar, no dairy, low carb.) Also do you think it is imperative that I stop coffee? It seems to really help with constipation - I can take 1500mg magnesium chloride and still no bm.
Thank you for your help.
I have been taking Betaine HCl for the last six months or so. I have had to stop taking it because it has been giving me severe migraines. I've been getting dry skin on my hands too. Stopping the Betaine HCl has ended the migraines and my skin is slowly returning to normal. It's a pity that the Betaine HCl has all these side effects, because it was working well for digestion before the side effects kicked in.
(Thousand Oaks, Ca, Usa)
(Kampala, uganda, Central)
I take Betaine HCl w Pepsin, and it really helps me to feel better over all. I'm glad I found this warning. I know from experience that OTC meds like @dv1l will strip the stomach of its protective mucous lining.
1. People using non-steroidal anti-inflammatory drugs such as ibuprofen (NSIADs), cortisone-like drugs, or other medications with the potential to cause a peptic ulcer (a break or sore in the tissue lining the upper digestive tract) should avoid supplementation with Betaine hydrochloride.
found here: http://www.prohealth.com/
(Milton Keynes, Uk)